I have been taking acetaminophen/hydrocodone pills for about 2 years with probably a month and a half of rest from them between the two years. Going to the stool is painful and come out in like solid clumps. My stomach is in the most excrusciating pain. Most of the time this happens within hours of not taking the pills. I want to know is this internal bleeding or liver damage?
30 Dec 2011
This is probably constipation from the pills. The pain you experience after NOT taking them is probably withdrawal symptoms. Internal bleeding while can go unnoticed will most likely show as blood in the stool, urine, vomit or when coughing. If the pain conitnues, you need to be evaluated by a doctor to rule out anyother possibilites. Liver damage diagnosis would require some blood work be performed.
30 Dec 2011
You know hydrocodone is an opiate who's main side effect is constipation. That is not worrying. But the amount of acetaminophen in your meds may warrant a liver enzyme test being done. The question of stomach cramps after ingestion of pills may be a function of your bodies physiology, called peristalsis. If you are mother vomiting coffee ground material or pooping black tarry or bright red bloody stools, what could be bleeding? If you have further concerns, see a doctor.
Old R N Hippie Laura
31 Dec 2011
Dear Vincent... the solid clumps of stool which you describe is due to constipation. As stated by the other responses one of the main side effects of opiates is constipation. Opiates are not known for causing internal bleeding. The acetaminophen in many of the opiates can cause some liver damage IF you take more than 4000 mg (4Gms) over an extended period of time. Blood tests will show if your liver enzymes are elevated.
The other topic, internal bleeding, is a whole different subject. If the bleeding internally is very slow, ie., from an ulcer or an arteriovenous malformation in your colon or other areas of the body, you may not have any symptoms until you notice you are tired and by a blood test it is determined that you are anemic. Other times, when the bleeding is a little greater, like an ulcer or from a tumor in the colon or elsewhere you may have black tarry stools or coffee ground vomit. If you are bleeding greater you most likely would experience pain and then quickly get very lightheaded and dizzy. If you have a slow internal bleed in your brain you may have headaches, seizure activity or other bizarre behavior problems.
If, for any reason, you think you COULD be bleeding internally, you should always contact your physician and have some tests done.
Our bodies usually talk to us if something is wrong. We just have to listen and be tuned into what is not normal for us.
Good luck, be well... pup
31 Dec 2011
Hydrocodone will constipate you and make your stomach hurt like crazy. Codone is an opiate, therefore it is a contstipant. My sister has been on this for years, and always has problems with the "bathroom" duties. Wonders why she is so constipated, duh!!! try a stool softner, the reason why it hurts before is your body is addicted to the hydrocodone, not liver or damage. If you have "dark-red, almost black in color" blood, it comes from the small bowel, upper colon, and bright red blood color is from the large colon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Acetaminophen? the pill 3601v hydrocodone. does it have the same amout of hydrocodone? or the same amout as before taking out the acetaminophen
1 answer • 29 Jul 2009
... ingredients together make it work? Is the Acetaminophen a bonding agent? I ask because I am much more concerned about the intake of Acetaminophen ...
4 answers • 26 Apr 2010
I've taken oxycodone/acetaminophen before and it worked for the pain at that time. Now (years later) I pulled some muscles in my back and the ...
4 answers • 27 Apr 2010
Acetaminophen/Hydrocodone - How can I reverse the effects of hydrocodone-acetaminophen 5-500? I took
Can't afford to go work drowsy. I just took it for pain. And found out later that hydrocodone makes you drowsy
1 answer • 23 Sep 2013
... hrocodone have any bad side effa
3 answers • 7 Jan 2014